Alert archive / Maryland / Special Weather Statements in 2013

Special Weather Statement, NWS Wakefield, VA

October 7, 2013Dorchester County, Maryland

NWS Wakefield, VA issued this special weather statement at Oct 7, 2013, 2:21 PM EDT for Dorchester County, Maryland. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 2:21 PM EDT (18:21 UTC)
Expired
Oct 7, 2013, 2:45 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 42 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS81 KAKQ 071821
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON OCT 7 2013

MDZ021-071845-
DORCHESTER-
221 PM EDT MON OCT 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
245 PM EDT...

AT 222 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HURLOCK...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GALESTOWN AT 235 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3871 7581 3868 7579 3869 7576 3864 7570
      3856 7569 3854 7574 3852 7576 3850 7600
      3859 7601 3861 7599 3863 7599 3866 7596
      3870 7590

$$

SCALORA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:59 PM EDT, 22 minutes earlier.

Area forecast discussion, Oct 7, 1:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
159 PM EDT MON OCT 7 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY INTO EARLY TUESDAY...ACCOMPANIED
BY SHOWERS AND SCATTERED THUNDERSTORMS. LOW PRESSURE WILL DEVELOP
NEAR THE SOUTHEAST COAST MIDWEEK WHILE HIGH PRESSURE MOVES FROM
THE OHIO VALLEY INTO NEW ENGLAND.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEP SOUTHERLY FLOW WILL CONTINUE BTWN STRONG (-2 STD
DEV)...NEGATIVELY TILTED UPPER LOW OVER THE GREAT LAKES REGION AND
STRONG HIGH PRESSURE OVER THE WRN ATLANTIC. INCREASING SLY LOW
LEVEL FLOW (H85 WINDS 30-40 KT) WILL CONTINUE TO ADVECT ANOMALOUS
MOISTURE FROM THE ERN GULF (REMNANTS OF KAREN) AND THE ATLANTIC.
COLD FRONT HAS REACHED WRN VA AS OF 10 AM. THETA-E ADVECTION AND
TEMPS IN THE LOW 70S AND DEWPOINTS IN THE UPPER 60S HAVE PRODUCED
MODEST INSTABILITY OVER SRN VA INTO SE VA/NE NC. THIS HAS RESULTED
IN ISOLATED SHOWERS IN THAT REGION THIS MORNING.

FOR THE REST OF THE MORNING AND INTO THE AFTERNOON...EXPECT
SHOWERS/THUNDERSTORMS TO LIFT INTO THE ERN VA PIEDMONT BEFORE THE
COLD FRONT ARRIVES. THE FRONT IS FORECAST TO REACH THE PIEDMONT BY
MIDDAY. STRONG JET DYNAMICS AND THE UPPER LOW/TROUGH WILL PROVIDE
FORCING FOR ASCENT ALONG THE FRONT AS IT REACHES THE LOCAL AREA.
IN ADDITION...UPPER PV ANOMALY AND STRONG OMEGA WILL RESULT IN A
BROAD LINE OF PRECIP ALONG-JUST AHEAD OF THE FRONT. DYNAMICS AND
MOISTURE WILL SUSTAIN SHOWERS/THUNDERSTORMS AS THE FRONT CROSSES
THE FA. EXPECT QPF AMOUNTS BTWN 1-1.5 INCHES. DEEP MOISTURE AND
FAVORABLE DYNAMICS WILL RESULT IN MODERATE TO LOCALLY HEAVY
RAINFALL. WARM TEMPS AND THETA-E ADVECTION WILL MAINTAIN A
MARGINALLY UNSTABLE AIRMASS (MLCAPE 500-1000J/KG) FOR THUNDER
TODAY. WHILE A STRONG SPEED MAX AND LOW LEVEL WINDS ARE FORECAST
TO CROSS THE REGION...UNFAVORABLE LAPSE RATES AND DEEP MOISTURE
WILL LIMIT THE SEVERE WIND THREAT OVER THE LOCAL AREA. HOWEVER...A
STRONG THUNDERSTORM WIND GUST CANNOT BE COMPLETELY RULED OUT. WEAK
LOW LEVEL (DIRECTIONAL) SHEAR AND MOSTLY UNIDIRECTIONAL FLOW WILL
INHIBIT ANY TORNADIC THUNDERSTORMS.

INTO TONIGHT...THE FRONT WILL REACH THE COAST EARLY TONIGHT
BEFORE STALLING JUST OFFSHORE. WILL MAINTAIN SLIGHT CHANCE-CHANCE
POPS ALONG THE SE COAST. MOISTURE WILL SCOUR OUT AS MID LEVEL FLOW
BECOMES WLY...ENDING PRECIP CHANCES POST FRONTAL FOR INTERIOR
VA/NC. CONFLUENCE ALONG THE NE COAST WILL ALLOW SFC HIGH PRESSURE
TO BUILD OVER THE OH VALLEY TONIGHT...EXTENDING INTO THE LOCAL
AREA.

SLY SFC WINDS 15 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH WILL
RESULT IN INCREASED MIXING OVER ERN VA/NE NC...ALLOWING TEMPS TO
WARM INTO THE MID 80S TODAY. COOLER OVER THE WRN ZONES AS
CLOUDS/PRECIP LIMIT DIURNAL WARMING. MILD TONIGHT ALONG THE COAST
AS CLOUDS HANG TOUGH (MID/UPPER 60S)...BUT COOLING NICELY OVER
INTERIOR VA/NC AS TEMPS FALL GENERALLY INTO THE LOW/MID 50S.
CLEARING OVER THE PIEDMONT SHOULD ALLOW SOME LOCALES TO FALL INTO
THE UPPER 40S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
CHANGES MADE IN THE SHORT TERM REGARDING POPS AND TEMPS AS MODELS
COME INTO BETTER AGREEMENT WITH A COASTAL LOW OFF THE COAST WED-
THURS.

UPPER TROUGH WILL CONTINUE TO EJECT NEWD INTO SERN CANADA TUES AS
AN UPPER RIDGE PROGRESSES EWD OVER THE NRN CONUS. SFC HIGH
PRESSURE WILL BUILD FROM THE OH VALLEY INTO THE NE STATES.
PRESSURE RISES ON THE LEE SIDE OF THE APPALACHIANS WILL WEDGE HIGH
PRESSURE INTO CNTL VA TUES-WED. ENERGY FROM THE BASE OF THE TROUGH
WILL REMAIN BEHIND OVER THE SE STATES TUES...AS THE REMNANT LOW OF
KAREN MERGES WITH A LOW NEAR BERMUDA. THE LOW...AND ASSOCIATED
UPPER ENERGY...IS FORECAST TO LIFT NWD WED.

FOR TUES...NNE WINDS (GUSTY NEAR THE COAST) WILL USHER IN MUCH
COOLER AIR WITH HIGHS GENERALLY NEAR 70 DEGS. REMNANT MOISTURE AND
THE CLOSE PROXIMITY OF THE STALLED FRONT WILL KEEP CLOUDS AND CHANCE
POPS OVER THE SE. AS THE AFOREMENTIONED SFC LOW LIFTS NWD
WED...MOISTURE WILL BEGIN TO RETURN FROM THE WRN ATLANTIC OVER THE
MID-ATLANTIC. OVERRUNNING OF THE STALLED FRONT WILL RESULT IN RAIN
SPREADING NWD TUES NIGHT-WEDS. HAVE INCREASED POPS ACROSS THE
ENTIRE REGION WED AS A RESULT. HAVE ALSO LOWERED
TEMPS...ESPECIALLY OVER THE PIEDMONT...AS WED LOOKS TO BE A
CLOUDY/COOL/WET DAY. HIGHS WILL RANGE FROM THE LOW 60S (POSSIBLY
UPPER 50S SOME LOCALES) IN THE PIEDMONT TO MID 70S SE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LONG TERM PERIOD FORECAST IS COMPLICATED BY THE PRESENCE OF A WEAK
MID-LVL CUTOFF LO JUST OFF THE CST. AT THIS POINT MAIN IMPACTS
WILL BE OVER THE MARINE AREA WITH PROLONGED NE FLOW. EXACT TRACK
AND STRENGTH OF THE ASSOCIATED SFC LO WILL DICTATE WHERE PRECIP
WILL FALL. FOR NOW...INTRODUCED 30% POPS OVER ERN AREAS THRU MUCH
OF THE PERIOD...WITH 20% POPS ALONG THE I-90 CORRIDOR WELL WEST OF
THE SFC LO. HIGHER CONFIDENCE WITH THE TEMP FORECAST...WITH TEMPS
NEAR NORMAL THRU THE PERIOD...HIGHS AVGG IN THE LO TO MID 70S AND
LOWS IN THE LO TO MID 50S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH ACRS THE REGION AND OFF THE CST THIS AFTN
AND EVENG. SHRAS MOVNG ACRS THE TAF SITES WILL PROVIDE MVFR CIGS
FM THIS AFTN INTO THIS EVENG...WITH ISLTD IFR VSBY POSSIBLE IN
ANY +RA/+TSRA. S WINDS 15 TO 25 MPH AND GUSTY IN ADVANCE OF THE
FRNT AND AREA OF RAIN...WILL SHIFT TO THE NNE BEHIND THE FRONT
WITH 20-25 KT GUSTS NEAR THE CST LATE TNGT INTO TUE MORNG ALNG
WITH A LINGERING -SHRA OVR ORF/ECG. STRONG HI PRES BLDS ACRS NEW
ENGLAND THRU MIDWEEK...AS LO PRES DEVELOPS OFF THE SE CST. THIS
WILL PRODUCE A PERSISTENT NE WIND (STRONGEST NEAR THE CST) ALNG
WITH LINGERING CLOUD COVER AND A CHC OF RAIN.

&&

.MARINE...
A COLD FRONT APPROACHES FROM THE WEST TODAY AND MOVES OFF THE COAST
THIS EVENING. A S WIND WILL AVERAGE 10-15KT TO BEGIN THE DAY BEFORE
INCREASING TO 15-20KT LATE MORNING THROUGH EARLY AFTERNOON. THERE IS
NO STRONG ISALLOBARIC COMPONENT TO THE WIND IN THE SOUTHERLY
FLOW...WHICH WILL LIMIT WIND SPEEDS AND ALSO ONLY RESULT IN A SLOW
RISE IN SEAS. THE WIND QUICKLY SHIFTS TO N BEHIND THE FRONT AND THEN
NE BY TUESDAY. A 1030+ MB HIGH BUILDS ACROSS NEW ENGLAND THROUGH
MIDWEEK AND BECOMES ANCHORED THERE THROUGH THE END OF THE WEEK.
MEANWHILE...LOW PRESSURE DEVELOPS OFF THE SOUTHEAST COAST. THE NET
RESULT IS A PERIOD OF PERSISTENT STRONG NE WIND (20-25KT WITH GUSTS
TO 30KT). THERE IS GOOD MODEL CONSISTENCY WITH RESPECT TO THE HIGH.
HOWEVER...THERE IS MORE UNCERTAINTY WITH RESPECT TO THE
TRACK/LOCATION OF THE LOW. A PERIOD OF GALE CONDITIONS IS POSSIBLE
DEPENDING ON THE EVENTUAL LOCATION OF STRONGEST PRESSURE GRADIENT.
SEAS SHOULD QUICKLY BUILD TUESDAY AND REMAIN ELEVATED THROUGH THE
END OF THE WEEK REACHING AT LEAST 6-9FT. SCA FLAGS HAVE BEEN
EXTENDED THROUGH WEDNESDAY NIGHT FOR THE OCEAN/MOUTH OF BAY AND
THROUGH TUESDAY NIGHT FOR THE REMAINING BAY ZONES ALONG WITH THE
SOUND AND THE RIVERS.

&&

.TIDES/COASTAL FLOODING...
SOUTHERLY FLOW AVERAGING 15-20 KT THIS MORNING THROUGH THIS
AFTERNOON WILL LIKELY BOOST TIDAL ANOMALIES TO AROUND 1.0-1.5FT
MLLW DURING HIGH TIDE THIS AFTERNOON THROUGH EARLY EVENING ALONG
THE BAY-SIDE OF THE LOWER MD EASTERN SHORE AND ALONG THE POTOMAC
SHORE OF NORTHUMBERLAND AND WESTMORELAND COUNTIES. A COASTAL FLOOD
ADVISORY HAS BEEN ISSUED FOR THE LOWER MD EASTERN SHORE AS THESE
FORECAST DEPARTURES PUSH WATER LEVELS TO MINOR THRESHOLDS AT
BISHOPS HEAD AND CAMBRIDGE. TYPICAL HIGHER CBOFS GUIDANCE (BUT
ALSO BETTER PERFORMING IN SOUTHERLY FLOW VS MDL ETSS) TAKES
CAMBRIDGE TO 4.0FT MLLW AND BISHOPS HEAD TO 3.8FT MLLW. THIS WOULD
BE AT MODERATE THRESHOLDS...SO ANOMALY TRENDS WILL NEED TO BE
MONITORED THROUGH THE MORNING. A COASTAL FLOOD STATEMENT HAS BEEN
ISSUED FOR NORTHUMBERLAND AND WESTMORELAND COUNTIES AS THESE
LOCATIONS WILL BE CLOSE BUT LIKELY JUST BELOW MINOR THRESHOLDS.

HIGH PRESSURE BUILDS AND STRENGTHENS ACROSS NEW ENGLAND TUESDAY
THROUGH THURSDAY. MEANWHILE...LOW PRESSURE DEVELOPS OFF THE
SOUTHEAST COAST. THIS WILL RESULT IN A PERIOD OF STRONG NE
FLOW...WHICH WILL BOOST TIDAL ANOMALIES TO AROUND 1.5FT ABOVE
NORMAL BASED ON CURRENT MDL GUIDANCE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ630>633-
     635>638.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ634-650-
     652-654.
     SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 6 AM EDT THURSDAY
     FOR ANZ656-658.

&&

SYNOPSIS...ALB
NEAR TERM...MAS/SAM
SHORT TERM...SAM
LONG TERM...MAS
AVIATION...TMG
MARINE...AJZ
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Oct 7, 10:47 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 AM EDT MON OCT 7 2013

MDZ024-025-NCZ012>017-030>032-102-VAZ048-049-060>100-081500-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1047 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD BENEFICIAL RAINFALL AND SCATTERED THUNDERSTORMS WILL
ACCOMPANY A COLD FRONT AS IT CROSSES THE REGION TODAY INTO EARLY
TUESDAY. LOCALLY HEAVY RAINFALL AND GUSTY THUNDERSTORM WINDS WILL
BE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-081500-
DORCHESTER-WICOMICO-SOMERSET-
1047 AM EDT MON OCT 7 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ADDITIONALLY...WIDESPREAD BENEFICIAL RAINFALL AND SCATTERED
THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT CROSSES THE REGION
TODAY INTO EARLY TUESDAY. LOCALLY HEAVY RAINFALL AND GUSTY
THUNDERSTORM WINDS WILL BE POSSIBLE. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-650-652-654-081500-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1047 AM EDT MON OCT 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-081500-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1047 AM EDT MON OCT 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-635>638-081500-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1047 AM EDT MON OCT 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 7, 10:11 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EDT MON OCT 7 2013

VAZ048-049-060>062-065>069-071520-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG-MECKLENBURG-
NOTTOWAY-POWHATAN-PRINCE EDWARD-
1011 AM EDT MON OCT 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CUMBERLAND...FLUVANNA...GOOCHLAND...PRINCE EDWARD...POWHATAN...
MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 1120 AM EDT...

AT 1010 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
WALDROP TO 12 MILES WEST OF NELSON...OR ALONG A LINE EXTENDING FROM
26 MILES NORTHWEST OF LOUISA TO 6 MILES SOUTHWEST OF VIRGILINA...
MOVING NORTHEAST AT 50 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE PROSPECT AROUND 1015 AM EDT...
  NELSON AROUND 1020 AM EDT...
  CLARKSVILLE AROUND 1025 AM EDT...
  RICHARDSON AROUND 1030 AM EDT...
  SKIPWITH AROUND 1035 AM EDT...
  ROGERS CORNER AROUND 1040 AM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3668 7871 3689 7850 3705 7845 3713 7853
      3720 7870 3726 7869 3740 7859 3734 7851
      3735 7846 3765 7825 3781 7849 3814 7821
      3816 7809 3810 7783 3801 7769 3699 7797
      3703 7800 3702 7801 3654 7806 3656 7874

SCALORA
Special weather statement, Oct 7, 11:19 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1119 AM EDT MON OCT 7 2013

VAZ049-060>069-071600-
AMELIA-CAROLINE-CUMBERLAND-GOOCHLAND-HANOVER-LOUISA-LUNENBURG-
MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-
1119 AM EDT MON OCT 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CUMBERLAND...GOOCHLAND...HANOVER...PRINCE EDWARD...POWHATAN...
CAROLINE...MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH NOON
EDT...

AT 1116 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
FREDERICKS HALL TO NELSON...OR ALONG A LINE EXTENDING FROM 8 MILES
EAST OF MINERAL TO VIRGILINA...MOVING NORTHEAST AT 40 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE FAIRVIEW AROUND 1125 AM EDT...
  DABNEYS AROUND 1130 AM EDT...
  RICHARDSON AROUND 1135 AM EDT...
  EPPES FORK AROUND 1140 AM EDT...
  PALMER SPRINGS AROUND 1145 AM EDT...
  BEECHWOOD AROUND 1150 AM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3668 7870 3689 7850 3711 7849 3812 7792
      3800 7764 3825 7738 3825 7724 3819 7725
      3817 7716 3769 7748 3770 7763 3758 7762
      3741 7788 3726 7776 3699 7797 3702 7801
      3688 7801 3654 7823 3654 7872

SCALORA
Special weather statement, Oct 7, 11:56 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 AM EDT MON OCT 7 2013

VAZ062>064-066>076-079-080-082-083-071700-
AMELIA-BRUNSWICK-CAROLINE-CHARLES
CITY-CHESTERFIELD-DINWIDDIE-ESSEX-GOOCHLAND-HANOVER-HENRICO-KING AND
QUEEN-KING WILLIAM-LUNENBURG-NEW
KENT-NOTTOWAY-POWHATAN-RICHMOND-WESTMORELAND-
1156 AM EDT MON OCT 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...POWHATAN...
WESTMORELAND...ESSEX...RICHMOND...CHARLES CITY...KING AND QUEEN...
KING WILLIAM...NEW KENT...CAROLINE...LUNENBURG...BRUNSWICK...
DINWIDDIE AND NOTTOWAY COUNTIES THROUGH 100 PM EDT...

AT 1154 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VILLBORO TO 35 MILES SOUTH
OF MURDOCKS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BOWLING
GREEN TO 9 MILES NORTH OF WARRENTON...MOVING NORTHEAST AT 40 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   PENOLA AROUND NOON EDT...
  UNIVERSITY OF RICHMOND AROUND 1205 PM EDT...
  WALKERS AROUND 1210 PM EDT...
  VIRGINIA COMMONWEALTH UNIVERSITY AROUND 1215 PM EDT...
  FIVE FORKS AROUND 1220 PM EDT...
  CHESTER AROUND 1225 PM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3817 7679 3817 7678 3807 7683 3812 7687
      3808 7694 3797 7688 3760 7706 3763 7712
      3755 7723 3739 7722 3728 7744 3700 7740
      3691 7756 3702 7810 3800 7765 3820 7743
      3826 7725 3819 7724 3816 7707 3828 7697

SCALORA
Special weather statement, Oct 7, 1:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
104 PM EDT MON OCT 7 2013

MDZ021-071800-
DORCHESTER-
104 PM EDT MON OCT 7 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER COUNTY
THROUGH 200 PM EDT...

AT 104 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 19 MILES SOUTHWEST OF TAYLORS ISLAND...OR ABOUT
OVER LEONARDTOWN...MOVING EAST AT 45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORS ISLAND AT 125 PM EDT...
MADISON AT 130 PM EDT...CHURCH CREEK AT 135 PM EDT...BUCKTOWN AT 145
PM EDT...LINKWOOD AT 150 PM EDT...EAST NEW MARKET AT 155 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3864 7570 3856 7569 3848 7583 3843 7582
      3827 7592 3825 7599 3832 7603 3824 7604
      3825 7611 3822 7615 3832 7627 3836 7625
      3836 7629 3848 7635 3864 7629 3862 7621
      3864 7616 3858 7603 3868 7594 3871 7585

SCALORA
Special weather statement, Oct 7, 1:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
150 PM EDT MON OCT 7 2013

VAZ087-088-092-071830-
GREENSVILLE-SOUTHAMPTON-SUSSEX-
150 PM EDT MON OCT 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS GREENSVILLE...CITY OF
EMPORIA...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 230 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DAHLIA...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CLARESVILLE AT 155 PM EDT...
EMPORIA AIRPORT AT 200 PM EDT...ADAMS GROVE AT 205 PM EDT...
DREWRYVILLE AT 210 PM EDT...JOYNER AT 220 PM EDT...YALE AT 225 PM
EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3656 7764 3700 7735 3686 7693 3654 7735
      3654 7761

SCALORA
Special weather statement, Oct 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON OCT 7 2013

MDZ021-071845-
DORCHESTER-
221 PM EDT MON OCT 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
245 PM EDT...

AT 222 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HURLOCK...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GALESTOWN AT 235 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3871 7581 3868 7579 3869 7576 3864 7570
      3856 7569 3854 7574 3852 7576 3850 7600
      3859 7601 3861 7599 3863 7599 3866 7596
      3870 7590

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 6:05 AM EDTCoastal Flood StatementAKQNorthumberland, Westmoreland13 hr
Oct 7, 10:11 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more69 min
Oct 7, 11:19 AM EDTSpecial Weather StatementAKQAmelia, Caroline, Cumberland, Goochland, Hanover, Louisa and 4 more41 min
Oct 7, 11:56 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Dinwiddie, Essex, Hanover, Henrico and 2 more64 min
Oct 7, 1:50 PM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia40 min
Oct 7, 4:22 PM EDTSpecial Weather StatementAKQAccomack, Northampton53 min
Oct 7, 5:01 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach44 min
Oct 7, 6:05 AM EDTCoastal Flood AdvisoryAKQDorchester, Somerset, Wicomico15 hr
Oct 7, 1:04 PM EDTSpecial Weather StatementAKQDorchester56 min

Nearby

Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.